Alert archive / New Mexico / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Albuquerque, NM

January 5, 2008

NWS Albuquerque, NM issued this winter storm warning at Jan 5, 2008, 4:55 AM MST. It took effect at Jan 5, 2008, 12:00 PM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 4:55 AM MST (11:55 UTC)
In effect from
Jan 5, 2008, 12:00 PM MST
Expired
Jan 7, 2008, 9:17 PM MST
In force
57 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 2:58 AM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 5, 2:58 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MST SAT JAN 5 2008

.DISCUSSION...INCREASINGLY MESSY AND UNSETTLED PACKAGE EARLY THIS
MORNING WITH VARYING SNOW LEVEL...AMOUNTS AND TIMING ISSUES TO
TRY TO RECONCILE REGARDING PCPN AND ALSO NPW TO CONSIDER. VERY WET
AND INCREASINGLY CHILLY SYSTEM ALREADY BATTERING GOOD PORTION OF W
COAST AND ONSET IN EARNEST FOR NM SHOULD BE THIS AFTN OR EARLY
EVENING ACROSS NW MTNS REGION WITH CHUSKAS...W CENTRAL MTNS ESPEC
NEAR AND N OF INTERSTATE 40 AND ALSO NW PLATEAU A FEW HOURS BEHIND
AND SANGRES AND SW MTNS STARTING EVEN LATER...LATE TONIGHT OR SUN
AM. INITIALLY SOME EVAP COOLING MAY LOWER SNOW LEVELS THEN
INCREASING DEWPOINTS AND DAYTIME HEATING SHOULD FORCE SNOW LEVEL
HIGHER THIS AFTN WITH THE FORMER HELPING TO KEEP SNOW LEVELS FROM
FALLING TOO MUCH TONIGHT THOUGH THICKNESS FALLS INDICATE SOME
COOLING OF THE LAYER ACROSS NW NM LATE TONIGHT AND EARLY SUN.
IMPRESSED WITH THE UP TO 4 FT AMOUNTS FORECASTED BY HPC IN A FEW
SPOTS ACROSS N MTNS NEAR CO LINE AND WON/T RULE IT OUT
COMPLETELY...BUT BELIEVE 2 TO 3.5 FEET MAXIMA SEEM A LITTLE MORE
LIKELY. MAY HAVE TO WATCH FOR SLIGHTLY HIGHER SNOW LEVELS TONIGHT
THAN WHAT WE HAVE IN GRIDS..BUT DON/T YET SEE ENOUGH EVIDENCE TO
MAKE A SIGNIFICANT UPWARD ADJUSTMENT TO THOSE VALUES JUST YET.
LATER SHIFTS MAY WANT TO REVISIT THIS BASED ON HOW TEMPS RESPOND
TODAY...WHAT HAPPENS IN AZ AS PCPN GETS GOING IN EARNEST AND WHAT
LATEST MODEL RUNS INDICATE. THE BIGGEST IMPACT WILL BE ON THE NW
PLATEAU AND WHETHER SNOW LEVELS WILL ACTUALLY DROP LOW ENOUGH TO
WARRANT THE WATCH GOING INTO EFFECT THERE TONIGHT OR WHETHER LATE
SUN AFTERNOON OR NIGHT MAY BE THE BETTER ONSET TIME. SINCE IT IS
STILL JUST A WATCH THERE...THE INVERSION HAS BEEN TOUGH TO SCOUR OUT
THERE AND SOME EVAP COOLING MAY STILL BE A FACTOR TONIGHT...FELT
IT BEST TO START IT THIS EVENING FOR NOW. LATER SHIFTS COULD PUSH
START TIME BACK AS/IF NEEDED. STORM WILL WIND DOWN LATER MON OR
MON NIGHT WITH NOTHING ANYWHERE NEAR THIS INTENSE LOOMING BEYOND
THIS IN THE FORESEEABLE FUTURE.

NPW FOR STRONG WINDS ISSUED EARLIER LOOKS GOOD AND WILL BE
CONTINUED.

&&

.AVIATION...
WEATHER SYSTEM OVER WESTERN ARIZONA WILL PUSH EASTWARD TOWARD
WESTERN BORDER OF NEW MEXICO DURING THE DAY TODAY FOR WIDESPREAD
CIG FALL TO IFR IN RAIN AND SNOW AFTER 00Z THIS AFTERNOON IN
WESTERN THIRD OF THE STATE. CIGS WILL PECK INTO MVFR RANGE FOR
CENTRAL THIRD AFTER 00Z...WITH MVFR SCT AND FEW BECOMING BKN AT
TIMES. MOUNTAIN OBSCURATION WILL SWEEP FROM WEST TO EAST THROUGH
THE EVENING. FOR EASTERN HALF OF NEW MEXICO...DEVELOPING GUSTY
WEST AND SOUTHWEST WINDS BEGINNING EARLY AFTERNOON AND CONTINUING
WELL INTO THE EVENING...DECREASING AFTER 06Z TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  33  43  29 /  50  80  70  70
GALLUP..........................  47  32  42  29 /  40  80  70  70
GRANTS..........................  51  30  46  28 /  20  50  50  50
GLENWOOD........................  58  37  50  34 /  10  30  30  30
CHAMA...........................  39  20  33  18 /  70  90  80  80
LOS ALAMOS......................  49  28  45  24 /  40  50  60  60
RED RIVER.......................  42  24  36  21 /  20  50  60  60
TAOS............................  46  26  41  25 /  20  40  50  50
SANTA FE........................  48  32  44  28 /  10  30  50  50
SANTA FE AIRPORT................  49  32  45  27 /  10  30  50  50
ESPANOLA........................  51  29  47  24 /  10  30  40  40
ALBUQUERQUE HEIGHTS.............  53  38  50  33 /   5  20  40  40
ALBUQUERQUE VALLEY..............  54  35  51  34 /   5  20  40  40
ALBUQUERQUE FOOTHILLS...........  52  35  49  31 /  10  30  40  40
ALBUQUERQUE WEST MESA...........  53  34  48  30 /   5  20  40  40
SOCORRO.........................  57  36  54  32 /   5  20  30  30
SANDIA PARK/CEDAR CREST.........  51  33  45  23 /  10  30  60  60
MORIARTY/ESTANCIA...............  53  30  49  27 /   5  20  30  30
CARRIZOZO.......................  59  36  55  33 /   0  10  10  30
RUIDOSO.........................  58  36  53  32 /   0  10  10  30
RATON...........................  55  30  48  26 /   5  20  30  20
LAS VEGAS.......................  55  34  48  28 /   5  20  30  30
ROY.............................  58  35  52  30 /   5   5   5  10
CLAYTON.........................  64  37  57  33 /   0   5   5   5
SANTA ROSA......................  67  38  62  33 /   0   5  10  10
TUCUMCARI.......................  68  41  64  38 /   5   5   5   5
FORT SUMNER.....................  68  38  65  34 /   0   5   5   5
CLOVIS..........................  68  40  63  40 /   0   5   5   5
PORTALES........................  68  39  63  38 /   0   5   5   5
ROSWELL.........................  69  40  68  41 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ004-014.

WINTER STORM WARNING FROM NOON TODAY TO 5 PM MST MONDAY FOR THE
FOLLOWING ZONES...NMZ002.

WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ001-008.

WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ004>007-010>013.

&&

43/SHY
Hazardous weather outlook, Jan 4, 6:00 AM MST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI JAN 4 2008

NMZ001>021-026-051300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MUCH MORE INCLEMENT WEATHER PATTERN IS FORECAST TO RETURN TO NEW
MEXICO LATER SATURDAY THROUGH MONDAY. PERIODS OF SNOW AND RAIN WILL
SPREAD ACROSS INITIALLY THE MOUNTAINS OF NORTHWEST NEW MEXICO AND BY
SUNDAY AND MONDAY MOST OF THE NORTHWEST TWO THIRDS OF NEW MEXICO.
WINDS SHOULD PEAK SATURDAY AND MONDAY WITH SPEEDS OF 20 TO 35 MPH
AND GUSTS POSSIBLY REACHING 45 TO 55 MPH ACROSS PORTIONS OF THE
STATE FROM ROUGHLY THE CENTRAL MOUNTAIN CHAIN ON EAST.

ACCUMULATING SNOW WILL LIKELY BEGIN ACROSS THE MOUNTAINS OF
NORTHWEST AND WEST CENTRAL NEW MEXICO LATE SATURDAY...ESPECIALLY
ABOVE 8000 FEET. FROM LATE SATURDAY TO MONDAY SNOW ACCUMULATIONS OF
SEVERAL INCHES ARE LIKELY ACROSS A GOOD PORTION OF NORTH AND WEST
NEW MEXICO WITH WEST AND SOUTHWEST FACING SLOPES OF THE JEMEZ AND
SOUTHERN SAN JUAN MOUNTAINS OF RIO ARRIBA COUNTY POSSIBLY PICKING UP
ANYWHERE FROM 1 TO 3 FEET. STRONG WINDS WILL COMBINE WITH THE HEAVY
SNOW TO PRODUCE LOW VISIBILITIES IN BLOWING SNOW ALONG WITH
CONSIDERABLE DRIFTING SNOW THROUGH MOUNTAIN PASSES. SNOW LEVELS WILL
DROP ENOUGH SUNDAY NIGHT TO RESULT IN LIGHT OR MODERATE SNOW
ACCUMULATIONS IN WESTERN AND CENTRAL VALLEYS INCLUDING THE ANIMAS
AND SAN JUAN VALLEYS AND PERHAPS EVEN PORTIONS OF THE RIO GRANDE
VALLEY BY MONDAY MORNING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:55 AM MSTWinter Storm WatchABQ34 hr
Jan 5, 11:31 AM MSTHigh Wind WarningABQ7 hr

Nearby

Winter Storm Warnings in New Mexico, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.